Alert archive / Kentucky / River Flood Warnings in 2019

River Flood Warning 2, NWS Louisville, KY

January 1, 2019Butler County, Warren County, Kentucky

NWS Louisville, KY issued this river flood warning at Jan 1, 2019, 8:34 AM CST for Butler County, Warren County, Kentucky. It took effect at Jan 1, 2019, 11:11 AM CST. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Jan 1, 2019, 8:34 AM CST (14:34 UTC)
In effect from
Jan 1, 2019, 11:11 AM CST
Expired
Jan 4, 2019, 12:25 PM CST
In force
3 days
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Butler County, KY, Warren County, KY

The radar

The Ft Campbell radar (KHPX), 83 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Green River (KY) above Woodbury (WDHK2). The gauge peaked at 28.61 ft at Jan 2, 2019, 2:00 PM CST.

actionminormoderate203001/0101/0201/0301/0401/05
Action stage
24 ft
Minor stage
26 ft
Moderate stage
38 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03315500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

195 
WGUS43 KLMK 011434
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Louisville KY
934 AM EST Tue Jan 1 2019

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Green River at Woodbury

affecting the following counties in Kentucky...Butler...Warren.

.Heavy rain over the last several hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-227-020834-
/O.NEW.KLMK.FL.W.0002.190101T1711Z-190104T1825Z/
/WDHK2.1.ER.190101T1711Z.190102T1800Z.190104T1225Z.NO/
934 AM EST Tue Jan 1 2019

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Green River at Woodbury.
* until Friday afternoon.
* At  9:00 AM Tuesday the stage was 24.4 feet. 
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 30.2 feet by Wednesday early afternoon. The river will
  fall below flood stage by Friday morning.
* Impact...At 30.0 feet...Several county roads flood near Woodbury.
* Flood History...This crest compares to a previous crest of 29.3  
  feet on Dec 13 2007.

&&

LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
      3728 8659 3724 8641             

$$

SSC
6 follow-up statements
929 
WGUS83 KLMK 020147
FLSLMK
Flood Statement 
National Weather Service Louisville KY
847 PM EST Tue Jan 1 2019

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Green River at Woodbury 
 
affecting the following counties in Kentucky...Butler...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-227-021647-
/O.EXT.KLMK.FL.W.0002.000000T0000Z-190105T0600Z/
/WDHK2.1.ER.190101T2035Z.190103T0600Z.190105T0000Z.NO/
847 PM EST Tue Jan 1 2019

The Flood Warning continues for
  the Green River at Woodbury.
* until late Friday night.
* At  8:00 PM Tuesday the stage was 26.9 feet. 
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 28.4 feet by 
  early Thursday morning. The river will fall below flood stage 
  Friday evening.
* Impact...At 30.0 feet...Several county roads flood near Woodbury.
* Flood History...This crest compares to a previous crest of 28.5  
  feet on Feb 5 2016.

&&

LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
      3728 8659 3724 8641             

$$

MRC
956 
WGUS83 KLMK 021513
FLSLMK
Flood Statement 
National Weather Service Louisville KY
1013 AM EST Wed Jan 2 2019

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Green River at Woodbury 
 
affecting the following counties in Kentucky...Butler...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-227-030912-
/O.EXT.KLMK.FL.W.0002.000000T0000Z-190105T1000Z/
/WDHK2.1.ER.190101T2035Z.190103T0000Z.190105T0400Z.NO/
1013 AM EST Wed Jan 2 2019

The Flood Warning continues for
  the Green River at Woodbury.
* until late Friday night.
* At 10:00 AM Wednesday the stage was 28.5 feet. 
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 28.8 feet by this
  evening. The river will fall below flood stage Friday before 
  midnight.
* Impact...At 30.0 feet...Several county roads flood near Woodbury.


&&

LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
      3728 8659 3724 8641             

$$

JMB
372 
WGUS83 KLMK 030118
FLSLMK
Flood Statement 
National Weather Service Louisville KY
818 PM EST Wed Jan 2 2019

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Green River at Woodbury 
  Green River at Rochester 
 
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-227-031717-
/O.EXT.KLMK.FL.W.0002.000000T0000Z-190105T0300Z/
/WDHK2.1.ER.190101T2035Z.190102T2130Z.190104T2100Z.NO/
818 PM EST Wed Jan 2 2019

The Flood Warning continues for
  the Green River at Woodbury.
* until Friday evening.
* At  8:00 PM Wednesday the stage was 28.6 feet. 
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Friday afternoon.
* Impact...At 30.0 feet...Several county roads flood near Woodbury.

&&

LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
      3728 8659 3724 8641             

$$

KYC031-177-183-031717-
/O.EXT.KLMK.FL.W.0003.190103T0421Z-190106T0400Z/
/RCHK2.1.ER.190103T0421Z.190104T0600Z.190105T2200Z.NO/
818 PM EST Wed Jan 2 2019

The Flood Warning continues for
  the Green River at Rochester.
* from this evening to Saturday evening.
* At  7:00 AM Wednesday the stage was 16.0 feet. 
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage tonight and continue to rise 
  to near 17.9 feet by early Friday morning.
* Impact...At 17.0 feet...Reeds and Rochester Ferries remain closed. 
  KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 17.9  
  feet on Apr 6 2014.

&&

LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678


$$

MRC
240 
WGUS83 KLMK 031507
FLSLMK
Flood Statement 
National Weather Service Louisville KY
1007 AM EST Thu Jan 3 2019

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Green River at Woodbury 
  Green River at Rochester 
 
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-227-040906-
/O.EXT.KLMK.FL.W.0002.000000T0000Z-190104T1700Z/
/WDHK2.1.ER.190101T2035Z.190102T2130Z.190104T1400Z.NO/
1007 AM EST Thu Jan 3 2019

The Flood Warning continues for
  the Green River at Woodbury.
* until Friday afternoon.
* At  9:00 AM Thursday the stage was 27.9 feet. 
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Friday late morning.
* Impact...At 30.0 feet...Several county roads flood near Woodbury.
* Flood History...This crest compares to a previous crest of 27.9  
  feet on Dec 1 2011.

&&

LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
      3728 8659 3724 8641             

$$

KYC031-177-183-040906-
/O.EXT.KLMK.FL.W.0003.000000T0000Z-190104T1700Z/
/RCHK2.1.ER.190104T0000Z.190104T0000Z.190104T1200Z.NO/
1007 AM EST Thu Jan 3 2019

The Flood Warning continues for
  the Green River at Rochester.
* until Friday afternoon.
* At  7:00 AM Thursday the stage was 16.6 feet. 
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  evening.
* Impact...At 17.0 feet...Reeds and Rochester Ferries remain closed. 
  KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 17.0  
  feet on Dec 21 2002.

&&

LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678


$$
860 
WGUS83 KLMK 040046
FLSLMK
Flood Statement 
National Weather Service Louisville KY
746 PM EST Thu Jan 3 2019

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Green River at Woodbury 
  Green River at Rochester 
 
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-227-041730-
/O.EXT.KLMK.FL.W.0002.000000T0000Z-190104T1730Z/
/WDHK2.1.ER.190101T2035Z.190102T2130Z.190104T0401Z.NO/
746 PM EST Thu Jan 3 2019

The Flood Warning continues for
  the Green River at Woodbury.
* until Friday afternoon.
* At  7:00 PM Thursday the stage was 26.6 feet. 
* Flood stage is 26.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 26.0 feet...KY 403 at James McKinney Bridge floods. 
  Water overflows lock wall.

&&

LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
      3728 8659 3724 8641             

$$

KYC031-177-183-041745-
/O.EXT.KLMK.FL.W.0003.000000T0000Z-190105T0000Z/
/RCHK2.1.ER.190103T2222Z.190104T0600Z.190104T1800Z.NO/
746 PM EST Thu Jan 3 2019

The Flood Warning continues for
  the Green River at Rochester.
* until Friday evening.
* At  5:22 PM Thursday the stage was 17.0 feet. 
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.2 feet by 
  after midnight Friday. The river will fall below flood stage Friday
  early afternoon.
* Impact...At 17.0 feet...Reeds and Rochester Ferries remain closed. 
  KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 17.0  
  feet on May 1 2014.

&&

LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678


$$

MRC
003 
WGUS83 KLMK 041119
FLSLMK
Flood Statement 
National Weather Service Louisville KY
619 AM EST Fri Jan 4 2019

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Green River at Woodbury
 
affecting the following counties in Kentucky...Butler...Warren.

...The Flood Warning continues for the following rivers in 
Kentucky...

  Green River at Rochester 
 
affecting the following counties in Kentucky...Butler...Muhlenberg...
Ohio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC031-227-041149-
/O.CAN.KLMK.FL.W.0002.000000T0000Z-190104T1730Z/
/WDHK2.1.ER.190101T2035Z.190102T2130Z.190104T0303Z.NO/
619 AM EST Fri Jan 4 2019

The flood warning is cancelled for
  the Green River at Woodbury.
* At  6:00 AM Friday the stage was 23.9 feet. 
* Flood stage is 26.0 feet.
* Fell below flood stage at 10:03 PM Thursday.
* Forecast...The river will continue to fall to 18.1 feet by Saturday
  morning.


&&

LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
      3728 8659 3724 8641             

$$

KYC031-177-183-050000-
/O.CON.KLMK.FL.W.0003.000000T0000Z-190105T0000Z/
/RCHK2.1.ER.190103T2222Z.190104T1200Z.190104T1800Z.NO/
619 AM EST Fri Jan 4 2019

The Flood Warning continues for
  the Green River at Rochester.
* until this evening.
* At  5:22 PM Thursday the stage was 17.0 feet. 
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.2 feet by this
  morning. The river will fall below flood stage this afternoon.
* Impact...At 17.0 feet...Reeds and Rochester Ferries remain closed. 
  KY 369 floods one mile north of Rochester.
* Flood History...This crest compares to a previous crest of 17.2  
  feet on Feb 24 2015.

&&

LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:27 AM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Jan 1, 5:27 AM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
627 AM EST Tue Jan 1 2019

...Updated Aviation Discussion...

.Short Term...(Today and tonight)
Issued at 257 AM EST Tue Jan 1 2019

Happy New Year from NWS Louisville!

The post frontal airmass will slowly settle into our region today on
a steady cold advective component. Satellite imagery shows an
expansive post-frontal stratus deck sliding into our area, and this
will be the persistent theme to start 2019. Expect a cloudy day with
pretty steady temperatures in the mid to upper 40s. Will carry
patches of drizzle throughout the day as 1000-850 mb moisture stays
trapped under a strong inversion, but won't carry any measurable
precipitation mention.

As we move into tonight, expect more of the same with clouds and
lingering drizzle. Shortened up the diurnal range for tonight given
the expansive cloud cover and surface winds too light to really give
advection much weight. Will call for temps settling into the mid and
upper 30s.

.Long Term...(Wednesday through Monday)
Issued at 255 AM EST Tue Jan 1 2019

Quasi-zonal flow Wednesday morning will start to transition to a
southwest flow, starting the tap into Gulf Moisture for a late-week
system moving into the Ohio Valley. We may see some light
rains/sprinkles as the low-levels moisten up during the day
Wednesday, especially across southern KY, but in general just expect
thickening cloud cover. Temperatures should be near normal under
that cloud cover and a weak north wind...as high pressure tries to
build into the region from the west.

Wednesday night, there should be a fairly sharp cutoff in where the
precip in those clouds makes it to the ground...with our Lake
Cumberland region having the best chance. High pressure will move up
the Ohio Valley and also will help with that precip gradient.

For Thursday and Friday, models have come into better agreement with
a strong cutoff low forming over the Red River Valley Thursday. As
this system moves into the Deep South, we should mostly see some
cold rains falling over at least our southern KY counties. By
Friday, the consensus brings this upper low into middle or eastern
TN, placing our counties within a deformation band on the north side
of the system. Again, normally this pattern would bring us snows,
but thermal profiles look a little too warm. So will keep up the
forecast for cold rains.

That precip pulls out of here Friday night, leaving us what looks to
be a dry weekend as high pressure builds into the Appalachians. Our
next chance for rains, according to the Euro/GFS combo come Monday
as that high shifts east and we get a little bit of a southwest flow
aloft. The CMC keeps us in a drier northwest flow aloft, and the
GEFS is a little flatter with its flow. Would not be surprised to
see models come back to this solution a little, so will keep pops
capped in the low-end chance range.

&&

.Aviation...(12Z TAF Issuance)
Updated at 627 AM EST Tue Jan 1 2019

Looks like an expansive post-frontal stratus deck will ring in the
new year, and will likely persist through this TAF cycle and beyond.
Once the cloud deck gets established over the region, expect MVFR
conditions mostly below fuel-alternate for the forecast period. May
have some periods above fuel-alternate this afternoon into the early
evening, but think the 1000-2000 ft range will mostly prevail this
cycle. Also expect some spotty lingering drizzle potential for much
of the forecast cycle. Would be hard to pin point exact times of
drizzle, so will just mention unimpactful -dz for much of the
forecast.

Otherwise, expect a light NW wind later this morning. Winds will
become more light and variable later this afternoon into tonight.
Could be some IFR ceilings and lower vis toward dawn on Wednesday,
but not going to key in too hard on conditions that low just yet.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...BJS
Long Term...RJS
Aviation...BJS
Hazardous weather outlook, Jan 1, 2:14 AM CST, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
314 AM EST Tue Jan 1 2019

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-020815-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
314 AM EST Tue Jan 1 2019 /214 AM CST Tue Jan 1 2019/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

BJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 4:27 AM CSTRiver Flood WarningLMKWarren12 hr
Jan 1, 4:46 PM CSTRiver Flood AdvisoryLMKHardin, Nelson28 hr

Nearby

River Flood Warnings in Kentucky, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.